Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean Circ J. 2013 Feb;43(2):115-118. English. Case Report. https://doi.org/10.4070/kcj.2013.43.2.115
Finsterer J , Stollberger C , Steger C , Gatterer E .
Krankenanstalt Rudolfstiftung, Vienna, Austria. fifigs1@yahoo.de
Second Medical Department, Krankenanstalt Rudolfstiftung, Vienna, Austria.
Abstract

A 23-year-old male with Duchenne muscular dystrophy (DMD) experienced self-limiting palpitations at age 19 years for the first time. Palpitations recurred not earlier than at age 23 years, and were attributed to narrow complex tachycardia, which could be terminated with adenosine. Since electrocardiography showed a delta-wave, Wolff-Parkinson-White (WPW) syndrome was diagnosed, ajmaline prescribed and radio-frequency catheter ablation of three accessory pathways carried out one week later. One day after ablation, however, a relapse of the supraventricular tachycardia occurred and was terminated with ajmaline. Re-entry tachycardia occurred a second time six days after ablation, and as before, it was stopped only with ajmaline. Despite administration of verapamil to prevent tachycardia, it occurred a third time four months after ablation. This case shows that cardiac involvement in DMD may manifest also as WPW-syndrome. In these patients, repeated radio-frequency catheter ablation of accessory pathways may be necessary to completely block the re-entry mechanism.

Copyright © 2019. Korean Association of Medical Journal Editors.